MAUDE Adverse Event Report: COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D1:cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set.E1: postal code, phone: (b)(6).E3: clinical products advisor.H6 (annex g): g0402301 - catheter hub.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
A patient required the placement of a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter on an unknown date for sedation and intravenous fluid management.During the hand off from one provider to the next on (b)(6) 2023, it was noticed that the white hub of the catheter was leaking, significantly.The line was initially clamped and taped for safety.The remaining ports were used until the catheter could be removed and replaced.During the removal of the cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter, leaking was also identified on the blue hub as well.A new central line was placed for continued intravenous access.Additional information regarding event details has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided.As reported, the lumens were filled with saline solution prior to catheter introduction.No power injection was used; it was not a ct port that cracked.The lumen flow was not impeded.There were no reported issues with patency.The line was used for continuous infusion prior to leakage.The leak occurred between the hub and the needleless adaptor.
 
Event or Problem Description
After review of the preliminary device failure analysis of the complaint device, the hubs of the white and blue ports were noted to be cracked.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: e4 investigation ¿ evaluation a patient required the placement of a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter on an unknown date for sedation and intravenous fluid management.During the hand off from one provider to the next, it was noticed that the white hub of the catheter was leaking.The line was initially clamped and taped for safety.The remaining ports were used until the catheter could be removed and replaced.During the removal of the catheter, leaking was also identified on the blue hub as well.A new central line was placed for continued intravenous access.It is unknown how long the line had been used.The lumens were filled with saline solution prior to catheter introduction.No power injection was used, and there were no issues with lumen patency.No other adverse effects have been reported for the patient.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.One used catheter was returned to cook for evaluation.Upon visual inspection, the blue and white hub were noted to have cracks.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed one relevant non-conformance for leaking.There are 100% inspections in place to identify this failure before shipping and all non-conforming material was scrapped.A database search for complaints on the reported lot found no additional complaints reported form the field.Cook also reviewed product labeling.The product ifu, ¿c_t_ctulmabrm_rev7,¿ [cook spectrum central venous catheter minocycline/rifampin antibiotic impregnated power injectable] packaged with the device contains the following in relation to the reported failure mode: warnings ¿ ¿ do not power inject if maximum injection rate cannot be verified to meet limit of 10ml/sec.¿ to safely use catheters with a power injector, the technician/health care professional must verify prior to use that the maximum safety cut-off pressure limit is set at or below 325 psi and that the maximum flow rate is at or below 10ml/sec.¿ do not exceed the maximum flow rate of 10ml/sec.Exceeding the maximum flow rate of 10ml/sec may result in catheter failure and/or catheter tip displacement.¿ precautions ¿¿ if lumen flow is impeded, do not force injection or withdrawal of fluids.Failure to ensure patency of the catheter prior to power injection studies may result in catheter failure.Notify attending physician immediately.¿ how supplied ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ the information provided upon review of device master record, product labeling, device history record, and device failure analysis, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, it was concluded that the main cause of failure was design-related.A capa was previously opened to address the issue of cracked hubs in this product line.The capa concluded that the main cause of failure was design-related.A project was initiated to further address this issue.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.Appropriate measures have been initiated to address this failure mode.A capa is in progress to further investigate this failure mode with this device.A project is in place to further investigate this failure mode.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17700741
Report Number1820334-2023-01204
Device Sequence Number17828997
Product Code FOZ
UDI-Device Identifier00827002478251
UDI-Public(01)00827002478251(17)251115(10)15194682
Combination Product (Y/N)Y
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2025
Device Model NumberN/A
Device Catalogue NumberC-UTLM-701J-ABRM-HC-RD
Device Lot Number15194682
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer09/13/2023
09/26/2023
01/16/2024
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date09/26/2023
10/03/2023
02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown